Alert archive / Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 21, 2013, 9:13 PM EDT for City of Galax, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2013, 9:13 PM EDT (01:13 UTC)
- Expired
- Aug 21, 2013, 9:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
County City of Galax, VA
The radar
The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
309
WWUS81 KRNK 220113
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT WED AUG 21 2013
VAZ012-013-015-016-220145-
GRAYSON VA-WYTHE VA-PULASKI VA-CARROLL VA-
913 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
SOUTH CENTRAL PULASKI COUNTY IN SOUTHWEST VIRGINIA...
CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF THUNDERSTORMS EXTENDING FROM PATTERSON TO
BYLLESBY TO INDEPENDENCE...MOVING TO THE EAST AT 20 MPH.
* WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ALLISONIA...
GALAX CITY...
HILLSVILLE...
INDEPENDENCE...
AND FRIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3674 8100 3694 8084 3694 8063 3693 8064
3688 8060 3688 8059 3683 8059 3659 8097
3659 8120
TIME...MOT...LOC 0110Z 254DEG 17KT 3690 8082 3676 8093 3661 8117
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 7:22 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 21, 7:22 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 722 PM EDT WED AUG 21 2013 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL ADVANCE EASTWARD TONIGHT FROM KENTUCKY THROUGH VIRGINIA. A COLD FRONT WILL APPROACH THE REGION ON THURSDAY...AND CROSS INTO AND THROUGH THE AREA FRIDAY. DRIER AND COOLER HIGH PRESSURE WILL SETTLE OVER THE REGION FOR THE WEEKEND. && .NEAR TERM /UNTIL 7 AM THURSDAY MORNING/... AS OF 711 PM EDT WEDNESDAY... COLD POOL/OUTFLOW FROM COMPLEX IN THE COALFIELDS OF WEST VA SPAWNED ADDITIONAL DEVELOPMENT IN OUR CWA...TAZEWELL/MERCER. QUITE IMPRESSIVE CONSIDERING TAZEWELL HAD HEAVY RAIN EARLIER TODAY. SQUALL LINE IS CHARGING TOWARDS BLUEFIELD...THEREFORE BEEFED UP WORDING IN WEATHER GRIDS CONSIDERING SVR HAS BEEN ISSUED. ALSO...HEAVY RAIN FELL IN TAZEWELL EARLIER SO WILL HAVE TO WATCH FOR WATER PROBLEMS THERE. THIS AREA OF STORMS SHOULD CONTINUE MOVING NE AND EFFECT SUMMERS AND GREENBRIER IN THE NEXT HOUR OR TWO...PERHAPS IN A WEAKENED STATE. WOULD THINK MOST OF THIS STAYS IN SE WEST VA. && .SHORT TERM /7 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 400 PM EDT WEDNESDAY... AS WE GET INTO THURSDAY...LOW LEVEL WIND WILL BECOME WESTERLY ON THE BACKSIDE OF THE DEPARTING SHORTWAVE TROUGH. THIS WILL HAVE A TENDENCY TO HELP SQUELCH CONVECTION DURING THE DAY IN MOST AREAS. THE WESTERN PART OF THE AREA MAY SEE SOME ISOLATED TO SCATTERED UPSLOPE SHOWERS OR STORMS. ACTIVITY EAST OF THE CREST OF THE BLUE RIDGE SHOULD BE ISOLATED AT BEST. A LEE SIDE TROUGH MAY FORM. IN THAT CASE...THE FAR EASTERN PART OF THE REGION MAY HAVE A SLIGHTLY BETTER CHANCE OF SEEING A SHOWER OR STORMS AS LOW LEVEL WIND BACK TO THE SOUTHWEST OR SOUTH ON THE EAST SIDE OF THE LEE TROUGH. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE AREA FOR THURSDAY NIGHT AND FRIDAY MORNING AS A STRONG COLD FRONT MAKES ITS WAY ACROSS THE AREA. WILL SEE WINDS SHIFT FROM THE NORTHWEST AS THE FRONT MOVES THROUGH DURING THE DAY ON FRIDAY...HOWEVER THE TRULY DRIER AIR WILL LINGER TO THE NORTH THROUGH EVENING BEFORE MOVING IN AND BRINGING AN END TO THE RESIDUAL RAINFALL. HIGH PRESSURE WILL PASS FROM THE GREAT LAKES ACROSS NEW ENGLAND ON FRIDAY NIGHT THROUGH SATURDAY NIGHT...EVENTUALLY WEDGING SOUTHWARD ALONG THE EASTERN FACE OF THE APPALACHIANS. EXPECT NEAR NORMAL TEMPERATURES FOR FRIDAY AS WARM TROPICAL AIR POOLS AHEAD OF THE APPROACHING COLD FRONT...WHEREAS TEMPERATURES FOR SATURDAY WILL BE A FEW DEGREES BELOW NORMAL AS THE NORTHEASTERLY FLOW AROUND THE HIGH PRESSURE WEDGE CARRIES COOLER AIR FROM THE ATLANTIC. OTHERWISE...WE CAN EXPECT MOSTLY CLEAR TO PARTLY CLOUD SKIES AS OUR AREA RESTS ON THE EDGE OF A LARGE UPPER LEVEL RIDGE SITUATED ACROSS THE CENTRAL UNITED STATES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 400 PM EDT WEDNESDAY... HIGH PRESSURE WILL PUSH OFF THE NEW ENGLAND COAST ON SUNDAY... ALLOWING WINDS TO BECOME MORE SOUTHERLY ACROSS OUR AREA. MAY SEE A FEW SHOWERS DEVELOP ACROSS THE WESTERN RIDGE LINES AS GULF MOISTURE TRIES TO WORK ITS WAY BACK INTO THE PICTURE...BUT COVERAGE APPEARS ISOLATED AT THIS POINT. THE BIGGER CONCERN WILL BE THE POSSIBILITY OF A STRONG THUNDERSTORM COMPLEX RIDING AROUND THE UPPER RIDGE ON MONDAY OR TUESDAY... PASSING FROM THE GREAT LAKES INTO THE MID ATLANTIC AREA. THE ECMWF FORECAST MODEL IS FASTER WITH THE ARRIVAL OF THIS SYSTEM...BRINGING IT IN ON MONDAY NIGHT...WHILE THE GFS MODEL IS SLOWER AND WEAKER...BRINGING THE SYSTEM ACROSS POSSIBLY LATE TUESDAY. STILL PLENTY OF TIME TO KEEP ON EYE ON HOW THIS SYSTEM DEVELOPS. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... AS OF 150 PM EDT WEDNESDAY... STORMS NOW NEARING KBLF COULD PRODUCE 30KT GUSTS ALONG WITH IFR CONDS...POSSIBLY EVEN BRIEF LIFR. SOME OF THIS COMPLEX COULD EFFECT KLWB IN A FEW HOURS...HOWEVER WEAKER BUT STILL PRODUCING THUNDER. PROB FOR IFR CONDS AT BLF LATE TONIGHT GREATLY INCREASED FROM RAINFALL MOVING IN NOW. EXPECTING SIMILAR CONDS TO LAST NIGHT ELSEWHERE AS CLOUDS ERODE ENOUGH NEAR DAWN FOR MVFR/IFR CIG/VIS. THE TROUGH AXIS PASSES AROUND 12Z/8AM THURSDAY. THIS WILL ALLOW WINDS TO VEER MORE WESTERLY AND INCREASE IN SPEED. ANY SUB-VFR CONDITIONS SHOULD IMPROVE FAIRLY RAPIDLY TO VFR. A BROADER LONGWAVE TROUGH AND ASSOCIATED COLD FRONT WILL PROGRESS ACROSS THE EASTERN U.S. THURSDAY NIGHT INTO FRIDAY. LOOK FOR A RETURN OF ORGANIZED SHOWERS AND STORMS IN ADVANCE...DURING...AND IMMEDIATELY BEHIND ITS PASSAGE. SUB-VFR CONDITIONS WILL ACCOMPANY THE HEAVIER SHRA/TSRA. DRIER HIGH PRESSURE BUILDS IN TO THE AREA FOR THE WEEKEND. OTHER THAN SOME LATE NIGHT AND EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG...VFR CONDITIONS ARE EXPECTED INTO MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...KM SHORT TERM...DS/NF LONG TERM...NF AVIATION...DS/KM
Hazardous weather outlook, Aug 21, 4:01 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 401 PM EDT WED AUG 21 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-222015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 401 PM EDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. ANY OF THE STRONGER STORMS WILL PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...THERE IS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. SATURDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 7:45 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT WED AUG 21 2013
VAZ013-220030-
PULASKI VA-
745 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 830 PM EDT
* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN AREA OF HEAVY RAIN NEAR ALLISONIA...MOVING TO THE EAST
AT 5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
AND ALLISONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3690 8076 3691 8077 3697 8079 3700 8062
3694 8061 3691 8066 3691 8068 3689 8068
TIME...MOT...LOC 2343Z 270DEG 3KT 3694 8071
MBSSpecial weather statement, Aug 21, 8:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT WED AUG 21 2013
VAZ012-220030-
WYTHE VA-
806 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 830 PM EDT
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM WITH VERY HEAVY RAIN AND POSSIBLY SMALL
HAIL NEAR CROCKETT...MOVING TO THE EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
MAX MEADOWS...
FAVONIA...
COLEMAN STORE...
AND CROCKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3699 8120 3700 8091 3682 8096 3681 8100
3681 8103 3680 8104 3686 8123
TIME...MOT...LOC 0000Z 281DEG 14KT 3691 8113
MBSSpecial weather statement, Aug 21, 8:39 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
839 PM EDT WED AUG 21 2013
VAZ011-013-014-220130-
MONTGOMERY VA-GILES VA-PULASKI VA-
839 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 930 PM EDT
* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUBLIN...MOVING TO THE EAST AT 25 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
QUICK ONE HALF TO ONE INCH OF RAIN WILL BE POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
NEWPORT...
RADFORD...
PULASKI...
AND POPLAR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3723 8083 3732 8034 3702 8045 3699 8047
3699 8050 3701 8052 3699 8054 3704 8083
TIME...MOT...LOC 0035Z 270DEG 23KT 3714 8076
JHLocal storm report, Aug 21, 8:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN TAZEWELL 37.12N 81.52W
08/21/2013 E1.20 INCH TAZEWELL VA TRAINED SPOTTER
SOME FLOODING REPORTED AT INTERSECTION OF DOGWOOD ROAD
AND STEELS LANE.
&&
MBSSpecial weather statement, Aug 21, 8:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 849 PM EDT WED AUG 21 2013 VAZ011-018-WVZ044-220115- GILES VA-CRAIG VA-MONROE WV- 849 PM EDT WED AUG 21 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA... WESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA... MONROE COUNTY IN SOUTHEAST WEST VIRGINIA... * UNTIL 915 PM EDT * AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH HEAVY RAIN NEAR KIMBALLTON...MOVING TO THE NORTHEAST AT 30 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... UNION... KIMBALLTON... INTERIOR... KIRE... AND LINDSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3733 8071 3743 8082 3763 8053 3738 8038 TIME...MOT...LOC 0048Z 245DEG 27KT 3739 8069 MBS
Special weather statement, Aug 21, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT WED AUG 21 2013
VAZ012-013-015-016-220145-
GRAYSON VA-WYTHE VA-PULASKI VA-CARROLL VA-
913 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
SOUTH CENTRAL PULASKI COUNTY IN SOUTHWEST VIRGINIA...
CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF THUNDERSTORMS EXTENDING FROM PATTERSON TO
BYLLESBY TO INDEPENDENCE...MOVING TO THE EAST AT 20 MPH.
* WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ALLISONIA...
GALAX CITY...
HILLSVILLE...
INDEPENDENCE...
AND FRIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3674 8100 3694 8084 3694 8063 3693 8064
3688 8060 3688 8059 3683 8059 3659 8097
3659 8120
TIME...MOT...LOC 0110Z 254DEG 17KT 3690 8082 3676 8093 3661 8117
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:06 PM EDT | Special Weather Statement | RNK | Wythe | 24 min |
| Aug 21, 8:39 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 51 min |
| Aug 21, 8:55 PM EDT | Areal Flood Advisory | RNK | Montgomery, Pulaski, City of Radford | 3 hr |
| Aug 21, 9:29 PM EDT | Special Weather Statement | RNK | Montgomery | 46 min |
| Aug 21, 9:45 PM EDT | Special Weather Statement | RNK | Carroll | 30 min |
| Aug 21, 10:09 PM EDT | Special Weather Statement | RNK | Floyd | 51 min |
| Aug 21, 10:57 PM EDT | Special Weather Statement | RNK | Franklin | 48 min |
| Aug 21, 11:36 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 39 min |
| Aug 21, 11:38 PM EDT | Special Weather Statement | RNK | Pittsylvania | 37 min |
| Aug 22, 12:09 AM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 1 more | 51 min |
| Aug 22, 12:59 AM EDT | Special Weather Statement | RNK | Campbell | 61 min |
| Aug 22, 2:44 AM EDT | Dense Fog Advisory | RNK | Carroll, Floyd, Franklin, Grayson, Henry, Patrick and 4 more | 6 hr |
| Aug 22, 4:12 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 63 min |
| Aug 22, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Lynchburg | 53 min |
| Aug 22, 5:46 PM EDT | Special Weather Statement | RNK | Campbell | 59 min |
| Aug 22, 6:15 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 60 min |
| Aug 22, 3:04 PM EDT | Special Weather Statement | RNK | Stokes | 56 min |
| Aug 22, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 59 min |
| Aug 22, 5:01 PM EDT | Special Weather Statement | RNK | Surry | 59 min |
| Aug 22, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 60 min |
| Aug 22, 7:45 PM EDT | Special Weather Statement | RNK | Yadkin | 15 min |
| Aug 21, 8:49 PM EDT | Special Weather Statement | RNK | Monroe | 26 min |
| Aug 21, 10:07 PM EDT | Special Weather Statement | RNK | Greenbrier | 38 min |
| Aug 21, 10:26 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 3 hr |
| Aug 22, 2:25 PM EDT | Special Weather Statement | RNK | Greenbrier | 35 min |
Nearby
Special Weather Statements in Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.